Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 2, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 4, 2015, 3:12 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 5, 2015, 12:00 AM MST. It was in force for 11 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2015, 3:12 PM MST (22:12 UTC)
- In effect from
- Jan 5, 2015, 12:00 AM MST
- Expired
- Jan 5, 2015, 10:33 AM MST
- In force
- 11 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 7:00 AM MST | SNOW 2.6 | Wilsall, MT | |
| Jan 5, 7:00 AM MST | SNOW 4.5 | 7 Ese Livingston, MT | |
| Jan 5, 7:55 AM MST | SNOW 3.3 | Big Timber, MT | |
| Jan 5, 8:00 AM MST | SNOW 3.3 | 6 Ene Livingston, MT | |
| Jan 5, 8:07 AM MST | SNOW 4 | 11 Se Pray, MT | |
| Jan 5, 8:45 AM MST | SNOW 3 | 1 Nne Clyde Park, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS75 KBYZ 042212 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 312 PM MST SUN JAN 4 2015 MTZ065-066-051900- /O.UPG.KBYZ.WI.Y.0002.150105T0500Z-150105T1900Z/ /O.NEW.KBYZ.HW.W.0002.150105T0700Z-150105T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 312 PM MST SUN JAN 4 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST MONDAY. * IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS ALONG INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER...AS WELL AS LOCAL ROADS AROUND NYE. LOCAL WHITEOUT CONDITIONS AND SIGNIFICANT DRIFTING ARE POSSIBLE. DANGEROUS CROSS WINDS WILL MAKE IT DIFFICULT TO CONTROL HIGH PROFILE VEHICLES...ESPECIALLY ON SLICK ROADS. * TIMING...WINDS WILL BECOME STRONG LATE THIS EVENING. THE STRONGEST WINDS ARE EXPECTED EARLY MONDAY. * WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO AROUND 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS COMBINED WITH WINTER PRECIPITATION WILL MAKE VERY HAZARDOUS TRAVEL CONDITIONS. TRAVELERS MAY WANT TO FIND ALTERNATE ROUTES OR DELAY TRAVEL UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
812 WWUS75 KBYZ 051116 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 416 AM MST MON JAN 5 2015 MTZ065-066-051900- /O.CON.KBYZ.HW.W.0002.000000T0000Z-150105T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 416 AM MST MON JAN 5 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS ALONG INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER...AS WELL AS LOCAL ROADS AROUND NYE. LOCAL WHITEOUT CONDITIONS AND SIGNIFICANT DRIFTING ARE POSSIBLE. DANGEROUS CROSS WINDS WILL MAKE IT DIFFICULT TO CONTROL HIGH PROFILE VEHICLES...ESPECIALLY ON SLICK ROADS. * OBSERVATIONS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 58 MPH HAVE ALREADY OCCURRED EARLY THIS MORNING AT LIVINGSTON. * TIMING...WINDS WILL STAY STRONG THIS MORNING...AND THE DECREASE BY AROUND NOON. * WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO AROUND 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS COMBINED WITH WINTER PRECIPITATION WILL MAKE VERY HAZARDOUS TRAVEL CONDITIONS. TRAVELERS MAY WANT TO FIND ALTERNATE ROUTES OR DELAY TRAVEL UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
643 WWUS75 KBYZ 051733 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1033 AM MST MON JAN 5 2015 MTZ065-066-051845- /O.CAN.KBYZ.HW.W.0002.000000T0000Z-150105T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1033 AM MST MON JAN 5 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. HOWEVER...SOUTHWEST WINDS WILL CONTINUE GUSTING TO 50 MPH WITH SOME BLOWING AND DRIFTING SNOW INTO THE AFTERNOON. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 4, 9:58 AM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 4, 9:58 AM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
958 AM MST SUN JAN 4 2015
.UPDATE...
JUST SOME MINOR ADJUSTMENTS TO THE FORECAST FOR THE UPDATE. ARCTIC
AIR WAS WELL ENTRENCHED OVER THE REGION THIS MORNING AS EVIDENCED
BY SURFACE OBSERVATIONS A FEW DEGREES ABOVE AND BELOW ZERO.
RADAR...WEB CAMS AND OBSERVATIONS SHOWED WIDESPREAD LIGHT SNOW
OVER MUCH OF THE AREA WITH THE EXCEPTION OF THE FOOTHILLS...KSHR
AND THE FAR E. FLAKE SIZE WAS TINY THIS MORNING...NOT ALLOWING FOR
MUCH ACCUMULATIONS. CHANNELED VORTICITY AND SOME LIFT FROM UPPER
JET WILL COMBINE WITH WEAK UPSLOPE FLOW TO BRING LIGHT SNOW
THROUGH THE DAY. BASED ON LATEST MODELS AND OBSERVATIONS...HAVE
EXPANDED HIGHER POPS FURTHER E TO INCLUDE KMLS TO BROADUS...AND
FURTHER W TO INCLUDE KLVM. NOTED THAT BUFKIT SHOWED A DEEP
DENDRITIC GROWTH ZONE OVER SOME AREAS TODAY...BUT OMEGA WAS
LIMITED. THUS EXPECT FROM 1 TO 2 INCHES ACCUMULATION OVER MOST
AREAS THROUGH THE DAY.
LOWERED TEMPERATURES AROUND KLVM WITH SNOW EXPECTED TO CONTINUE
THROUGH THE DAY.
VARIOUS CONCERNS FOR THE REST OF THE FORECAST PERIOD INCLUDE THE
WINDS AND BLOWING SNOW POTENTIAL AT KLVM. HAVE WIND ADVISORY AT
THIS TIME...BUT SOME GUIDANCE IS HINTING AT A HIGH WIND WARNING.
COULD END UP WITH BLIZZARD CONDITIONS THERE AND WILL EVALUATE THIS
FURTHER THIS AFTERNOON. NOTED THE GEFS SHOWS AN ATMOSPHERIC RIVER
MOVING IN TONIGHT THROUGH MON. THIS WILL COMBINE WITH STRONGER
DYNAMICS WHICH WILL INCREASE PRECIPITATION INTENSITY. ALSO
CONCERNED ABOUT POSSIBLE MIXED PRECIPITATION AHEAD OF THE
SOUTHWARD MOVING SURFACE LOW EARLY ON MON. SO...WILL BE LOOKING
CLOSELY AT THESE CONCERNS THIS AFTERNOON. ARTHUR
&&
.SHORT TERM...VALID FOR TDY AND MON...
WILL MAINTAIN ACTIVE ADVISORY HIGHLIGHTS AND UPGRADE MOUNTAIN
WATCHES TO WARNING. ALSO...WILL ISSUE AN ADVISORY FOR THE EAST.
MID LEVEL WARM ADVECTION HAS BEEN PRODUCING MAINLY LIGHT SNOW
OVER MOST OF THE AREA OVERNIGHT. DUE TO LACK OF DRAMATIC
FORCING...SNOW ACCUMULATIONS HAVE BEEN ON THE 1-3 INCH SIDE. LIGHT
SNOW WILL CONTINUE TODAY AND TONIGHT AS MID LEVEL WARM ADVECTION
CONTINUES. THE MOUNTAINS WILL SEE SNOW INCREASE TONIGHT AND FRIDAY
AS JET ENERGY FORCES DEEP MOISTURE INTO THE HIGH COUNTRY. SNOW
RATES WILL BE IMPRESSIVE AS THE GOOD DENDRITE SNOW GROWTH ZONE
WILL BE ELEVATED TONIGHT INTO EARLY MONDAY. MODELS HAVE BEEN VERY
AGGRESSIVE IN QPF AMOUNTS FOR LATE TONIGHT AND MONDAY SO BELIEVE A
COUPLE FEET OF SNOW IS NOT OUT OF THE QUESTION FOR THE WESTERN
MOUNTAINS. WILL ALSO UPGRADE THE BIG HORN MOUNTAINS INTO A WARNING
AS NORTHWEST FLOW FAVORABLE FOR SNOWFALL THERE. TEMPERATURES WILL
NOT GO VERY FAR TODAY WITH WEAK COLD AIR ADVECTION. 850MB
TEMPERATURES WILL HANG AROUND -18C OVER SOUTHERN MONTANA WITH -22C
OVER THE EAST. HIGHS WILL NOT GET OUT OF THE SINGLE DIGITS.
MONDAY WILL BE A VERY INTERESTING...DYNAMIC AND DIFFICULT TO
FORECAST DAY. MODELS ALL SHOOT A STRONG JET INTO EASTERN MONTANA
EARLY MONDAY. THIS SURFACE RESULT OF THIS IS TO QUICKLY DEVELOP A
LOW OVER CENTRAL MONTANA AND SHIFT IT INTO NORTHEAST WYOMING. THIS
WILL PROVIDE A BRIEF PERIOD OF STRONG DOWNSLOPE FLOW OVER SOUTH
CENTRAL MONTANA ON THE SOUTH SIDE OF THE LOW EARLY IN THE DAY.
THIS WILL MEAN STRONG WINDS AT LIVINGSTON AND NYE...TO THE POINT
THAT A WIND ADVISORY WILL BE NEEDED FOR GAP FLOW WINDS. THIS
DOWNSLOPE FLOW WILL CAUSE TEMPERATURES TO BUMP INTO THE 30S OVER
PARTS OF WESTERN AND CENTRAL ZONES. THIS DOWNSLOPE FLOW COULD ALSO
BRIEFLY SLOW OR SHUT DOWN THE SNOW PRODUCTION OVER WESTERN AND
CENTRAL ZONES EARLY IN THE DAY. IF THE SURFACE LOW ENDS UP FARTHER
SOUTH...THE WARM UP WILL NOT TAKE PLACE AND SNOW WILL CONTINUE AND
COULD BE QUITE HEAVY OVER SOUTH CENTRAL ZONES. JUST TOO EARLY TO
TELL RIGHT NOW. THE EAST WILL BE ON THE NORTH SIDE OF THE LOW AND
SHOULD GET A BLAST OF ARCTIC AIR RUNNING THROUGH MONDAY MORNING
WITH OVER RUNNING SNOWFALL OF SEVERAL INCHES ALONG WITH BLOWING
SNOW AND DANGEROUS WIND CHILLS. ISSUED AN ADVISORY FOR THE EAST
LATE TONIGHT THROUGH MONDAY.
THE ARCTIC WILL SLAM BACK INTO THE AREA BY MONDAY AFTERNOON AND
SEND TEMPERATURES PLUMMETING AGAIN FOR WESTERN AND CENTRAL ZONES.
THIS WILL ALSO KICK THE SNOW MACHINE BACK ON AS OVER RUNNING SNOW
DEVELOPS AND COULD BECOME HEAVY MONDAY AFTERNOON AND NIGHT. THIS
IS THE TIME FRAME THAT THE FOOTHILLS COULD PICK UP THE HEAVY SNOW.
THE GFS KEEPS THE BEST ARCTIC SNOW GROWTH ZONE OFF THE FOOTHILLS
AND MORE INTO SOUTH CENTRAL MONTANA MONDAY NIGHT AND
TUESDAY...HOWEVER...SO UNCERTAINTY EVEN EXISTS IN HOW MUCH SNOW
THE FOOTHILLS WILL GET AS THE ARCTIC ROARS BACK IN. DID RAISE POPS
AND SNOW AMOUNTS FOR THE FOOTHILLS FOR MONDAY AFTERNOON AS
CONFIDENCE RISING AS THE ARCTIC COMES BACK IN. HIGHS ON MONDAY
WILL BE VERY TRICKY AS VERY DEPENDENT ON HOW FAR THE ARCTIC
BOUNDARY IS ABLE TO LIFT EAST AND AT WHAT TIME IT MOVES BACK INTO
WESTERN AND CENTRAL ZONES.
HAVE ISSUED A WIND ADVISORY FOR THE GAP FLOW AREAS OF LIVINGSTON
AND NYE FOR LATE THIS EVENING THROUGH MONDAY MORNING. 00Z RUNS
SUPPORT ADVISORY WINDS DURING THIS PERIOD...BUT IF THE SURFACE LOW
TRACKS FARTHER SOUTH...ADVISORY WINDS MAY NOT MATERIALIZE. MAV
GUIDANCE AND LOCAL STUDIES SUPPORT ADVISORY WINDS IN THESE
LOCATIONS TONIGHT AND EARLY MONDAY. TWH
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
LONG TERM MODELS ARE IN GOOD AGREEMENT WITH SNOW CONTINUING
TUESDAY AND INTO TUESDAY NIGHT. TUESDAY NIGHT THE JET WILL FINALLY
EXIT THE AREA...WITH A RIDGE STARTING TO BUILD INTO THE AREA.
WEDNESDAY AND THURSDAY WILL SEE TEMPERATURES BEGIN TO RETURN TO
MORE NORMAL VALUES. BOTH THE ECMWF AND THE GFS WANT TO BREAK THE
RIDGE DOWN FRIDAY INTO SATURDAY...BUT THE GFS HAS A STRONGER WAVE
MOVES INTO UTAH...WHILE THE EC MOVES A SHORTWAVE THROUGH NORTHEAST
MONTANA. WITH EITHER SOLUTION...THE AREA WILL SEE MORE UNSTABLE
NORTHWEST FLOW...ALONG WITH MORE COLD AIR AND SNOW CHANCES. THE
GFS FOCUS MORE OF THE FORCING AND QPF IN THE SOUTHWESTERN HALF OF
THE AREA...WHILE THE EC FAVORS THE NORTHEAST MORE. THE SHORTWAVE
IN THE EC SOLUTIONS MORE QUICKLY PULLS THE COLD AIR OUT OF THE
AREA. GIVEN THIS UNCERTAINTY...HAVE GONE FOR A COMPROMISE BETWEEN
THE TWO. REIMER
&&
.AVIATION...
A MIX OF MVFR AND IFR CONDITIONS WITH LIGHT SNOW WILL CONTINUE FOR
MOST OF SOUTHERN MT AND PARTS OF NORTH CENTRAL WY TODAY. MOUNTAINS
WILL BE OBSCURED. POOR FLIGHT CONDITIONS WILL CONTINUE TONIGHT AND
MONDAY. WE ARE ALSO INCREASINGLY CONCERNED ABOUT LOW VISIBILITY AT
KLVM TONIGHT AND MONDAY MORNING AS SURFACE WIND GUSTS EXCEEDING 50
KT MAY DROP VISIBILITY TO 1/2SM OR LESS IN BLOWING SNOW. SCHULTZ
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 006 006/031 007/014 001/023 017/028 010/022 012/028
+/S ++/S 97/J 51/B 01/B 12/J 21/B
LVM 010 010/038 019/028 011/037 028/040 019/033 019/036
+/S 8+/O 97/J 51/B 00/B 22/J 22/J
HDN 008 005/029 006/017 905/020 011/028 005/023 007/027
+/S ++/S 96/J 41/B 01/B 12/J 21/B
MLS 002 906/015 906/008 917/014 010/020 001/017 005/024
+/S 7+/S 45/J 20/B 01/B 12/J 21/B
4BQ 005 901/027 000/012 910/018 014/027 004/022 010/027
+/S 59/S 65/J 31/B 01/B 13/J 21/B
BHK 901 910/013 909/006 915/010 009/018 000/016 005/023
4/S 3+/S 24/J 20/B 01/B 12/J 21/B
SHR 008 005/035 011/018 000/024 018/035 009/026 011/030
6/S 57/S 95/J 51/B 01/U 12/J 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST WEDNESDAY
FOR ZONES 28>31-34-35-38>42-57-58-63-65.
WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST
MONDAY FOR ZONES 32-33.
WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM MST
MONDAY FOR ZONES 36-37.
WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON MST
MONDAY FOR ZONES 65-66.
WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MST WEDNESDAY FOR ZONES 67-68.
WY...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MST WEDNESDAY FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 4, 2:32 PM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 232 PM MST SUN JAN 4 2015 MTZ028>042-056>058-063>068-WYZ098-099-042245- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 232 PM MST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT SNOW AND COLD WILL CONTINUE TONIGHT. ALSO...STRONG WINDS WILL DEVELOP FROM LIVINGSTON TO NYE AND BIG TIMBER TONIGHT. PLEASE CHECK YOUR LOCAL FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF SNOW AND BITTER COLD WILL CONTINUE THROUGH TUESDAY NIGHT. STRONG WINDS ARE EXPECTED FROM LIVINGSTON TO NYE AND BIG TIMBER MONDAY MORNING. PLEASE CHECK YOUR LOCAL FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 4, 11:26 AM MST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1126 AM MST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 3 WSW COLUMBUS 45.62N 109.31W
01/03/2015 M5.8 INCH STILLWATER MT COCORAHS
0700 AM SNOW 5 N RED LODGE 45.26N 109.23W
01/03/2015 M3.7 INCH CARBON MT COCORAHS
0700 AM SNOW 2 WSW JOLIET 45.47N 109.01W
01/03/2015 M5.0 INCH CARBON MT CO-OP OBSERVER
0700 AM HEAVY SNOW 4 SW BILLINGS 45.74N 108.55W
01/03/2015 M7.0 INCH YELLOWSTONE MT COCORAHS
0703 AM SNOW 1 SSW CLYDE PARK 45.87N 110.61W
01/03/2015 M4.0 INCH PARK MT TRAINED SPOTTER
0800 AM SNOW 9 NNE ROUNDUP 46.56N 108.47W
01/03/2015 M1.0 INCH MUSSELSHELL MT COCORAHS
1000 AM SNOW 4 NNE LAUREL 45.73N 108.72W
01/03/2015 M5.9 INCH YELLOWSTONE MT TRAINED SPOTTER
0100 PM SNOW NYE 45.43N 109.81W
01/03/2015 M3.0 INCH STILLWATER MT CO-OP OBSERVER
0230 PM SNOW 8 SSW SHERIDAN 44.68N 107.01W
01/03/2015 M2.5 INCH SHERIDAN WY COCORAHS
0300 PM SNOW 1 SE BILLINGS 45.77N 108.48W
01/03/2015 M4.0 INCH YELLOWSTONE MT CO-OP OBSERVER
0400 PM SNOW 18 SW FISHTAIL 45.24N 109.73W
01/03/2015 M4.0 INCH STILLWATER MT CO-OP OBSERVER
0500 PM SNOW 1 S RED LODGE 45.18N 109.26W
01/03/2015 M3.0 INCH CARBON MT CO-OP OBSERVER
0500 PM SNOW 1 ENE HARDIN 45.74N 107.60W
01/03/2015 M2.5 INCH BIG HORN MT CO-OP OBSERVER
0600 PM SNOW 1 S RAPELJE 45.97N 109.26W
01/03/2015 M2.2 INCH STILLWATER MT CO-OP OBSERVER
0600 PM SNOW 20 ESE COLSTRIP 45.82N 106.23W
01/03/2015 M1.0 INCH ROSEBUD MT CO-OP OBSERVER
0600 PM SNOW 1 NW COLUMBUS 45.64N 109.27W
01/03/2015 M5.2 INCH STILLWATER MT CO-OP OBSERVER
0600 PM SNOW 12 S LIVINGSTON 45.48N 110.57W
01/03/2015 M4.0 INCH PARK MT CO-OP OBSERVER
0600 PM SNOW 5 W MELVILLE 46.10N 110.05W
01/03/2015 M1.1 INCH SWEET GRASS MT CO-OP OBSERVER
0600 PM SNOW BUSBY 45.54N 106.96W
01/03/2015 M1.2 INCH BIG HORN MT CO-OP OBSERVER
0700 PM SNOW BIG TIMBER 45.83N 109.95W
01/03/2015 M5.0 INCH SWEET GRASS MT CO-OP OBSERVER
1000 PM SNOW FORSYTH 46.27N 106.67W
01/03/2015 M1.0 INCH ROSEBUD MT CO-OP OBSERVER
1159 PM SNOW 4 SW BILLINGS 45.75N 108.57W
01/03/2015 M5.8 INCH YELLOWSTONE MT CO-OP OBSERVER
0600 AM SNOW 5 SE REED POINT 45.67N 109.47W
01/04/2015 M4.8 INCH STILLWATER MT COCORAHS
0615 AM HEAVY SNOW 2 SSW LIVINGSTON 45.63N 110.58W
01/04/2015 M7.5 INCH PARK MT COCORAHS
0630 AM SNOW 1 W STORY 44.58N 106.91W
01/04/2015 M2.9 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM SNOW 6 ENE LIVINGSTON 45.70N 110.45W
01/04/2015 M5.2 INCH PARK MT CO-OP OBSERVER
0700 AM SNOW 12 E ASHLAND 45.61N 106.07W
01/04/2015 M3.0 INCH POWDER RIVER MT COCORAHS
0700 AM SNOW 4 E BANNER 44.62N 106.80W
01/04/2015 M1.3 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 17 NNW RYEGATE 46.53N 109.34W
01/04/2015 M3.6 INCH GOLDEN VALLEY MT CO-OP OBSERVER
0700 AM SNOW TWODOT 46.43N 110.08W
01/04/2015 M1.6 INCH WHEATLAND MT COCORAHS
0700 AM SNOW 1 W BIG HORN 44.68N 107.01W
01/04/2015 M2.4 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM SNOW 6 ENE ROUNDUP 46.48N 108.42W
01/04/2015 M1.0 INCH MUSSELSHELL MT COCORAHS
0700 AM SNOW 14 NNE SHERIDAN 44.98N 106.85W
01/04/2015 M3.1 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 5 NNE CLEARMONT 44.70N 106.33W
01/04/2015 M1.3 INCH SHERIDAN WY COCORAHS
0700 AM HEAVY SNOW 2 NE LAUREL 45.70N 108.73W
01/04/2015 M8.5 INCH YELLOWSTONE MT COCORAHS
0700 AM SNOW 1 W STORY 44.57N 106.90W
01/04/2015 M5.7 INCH SHERIDAN WY COCORAHS
0700 AM HEAVY SNOW 7 ESE LIVINGSTON 45.64N 110.43W
01/04/2015 M9.7 INCH PARK MT COCORAHS
0700 AM SNOW RYEGATE 46.30N 109.26W
01/04/2015 M2.5 INCH GOLDEN VALLEY MT COCORAHS
0700 AM SNOW 2 ENE FORSYTH 46.27N 106.65W
01/04/2015 M1.4 INCH ROSEBUD MT COCORAHS
0700 AM SNOW 1 S KLEIN 46.40N 108.55W
01/04/2015 M1.6 INCH MUSSELSHELL MT COCORAHS
0700 AM SNOW 10 ESE ASHLAND 45.59N 106.12W
01/04/2015 M1.1 INCH POWDER RIVER MT COCORAHS
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
01/04/2015 M5.9 INCH STILLWATER MT COCORAHS
0700 AM SNOW 3 SSW SHERIDAN 44.75N 106.99W
01/04/2015 M2.5 INCH SHERIDAN WY COCORAHS
0700 AM HEAVY SNOW 8 E COLUMBUS 45.62N 109.10W
01/04/2015 M7.6 INCH STILLWATER MT COCORAHS
0700 AM SNOW BURGESS JUNCTION 44.77N 107.52W
01/04/2015 M2.0 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM SNOW 13 SW ROUNDUP 46.33N 108.74W
01/04/2015 M2.7 INCH MUSSELSHELL MT CO-OP OBSERVER
0700 AM SNOW 6 W BRIDGER 45.29N 109.04W
01/04/2015 M3.7 INCH CARBON MT COCORAHS
0700 AM SNOW 2 W KINSEY 46.57N 105.71W
01/04/2015 M2.8 INCH CUSTER MT COCORAHS
0700 AM SNOW 15 N POMPEYS PILLAR 46.20N 108.00W
01/04/2015 M1.8 INCH YELLOWSTONE MT CO-OP OBSERVER
0700 AM SNOW 5 SE KLEIN 46.35N 108.48W
01/04/2015 M1.5 INCH MUSSELSHELL MT COCORAHS
0700 AM HEAVY SNOW 1 S PARK CITY 45.63N 108.92W
01/04/2015 M6.8 INCH STILLWATER MT COCORAHS
0720 AM SNOW BIG TIMBER 45.83N 109.95W
01/04/2015 M5.9 INCH SWEET GRASS MT COCORAHS
0720 AM HEAVY SNOW 3 WNW BILLINGS 45.80N 108.60W
01/04/2015 M8.0 INCH YELLOWSTONE MT COCORAHS
0730 AM SNOW WILSALL 46.00N 110.66W
01/04/2015 M2.5 INCH PARK MT COCORAHS
0745 AM HEAVY SNOW 1 N SHERIDAN 44.81N 106.96W
01/04/2015 M6.0 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 2 NNW SHERIDAN 44.81N 106.97W
01/04/2015 M4.0 INCH SHERIDAN WY COCORAHS
0800 AM SNOW DAYTON 44.88N 107.26W
01/04/2015 M4.0 INCH SHERIDAN WY COCORAHS
0800 AM HEAVY SNOW SPRINGDALE 45.74N 110.23W
01/04/2015 M8.0 INCH PARK MT CO-OP OBSERVER
0800 AM HEAVY SNOW 7 SW BILLINGS 45.71N 108.65W
01/04/2015 M6.0 INCH YELLOWSTONE MT COCORAHS
0800 AM HEAVY SNOW 1 NW BILLINGS 45.80N 108.56W
01/04/2015 M7.0 INCH YELLOWSTONE MT COCORAHS
0800 AM HEAVY SNOW 1 WSW LIVINGSTON 45.66N 110.58W
01/04/2015 M6.6 INCH PARK MT COCORAHS
0800 AM SNOW 6 E MELSTONE 46.59N 107.75W
01/04/2015 M1.0 INCH ROSEBUD MT COCORAHS
0800 AM SNOW 1 S ABSAROKEE 45.52N 109.45W
01/04/2015 M5.8 INCH STILLWATER MT COCORAHS
0800 AM SNOW 4 ENE HUNTLEY 45.94N 108.25W
01/04/2015 M4.0 INCH YELLOWSTONE MT CO-OP OBSERVER
0800 AM SNOW 10 ENE MELVILLE 46.17N 109.77W
01/04/2015 M1.8 INCH SWEET GRASS MT COCORAHS
0800 AM SNOW 1 SSE RANCHESTER 44.90N 107.16W
01/04/2015 M1.5 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 1 N COLSTRIP 45.89N 106.63W
01/04/2015 M1.0 INCH ROSEBUD MT CO-OP OBSERVER
0800 AM HEAVY SNOW 16 S SHERIDAN 44.57N 106.93W
01/04/2015 M7.5 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 13 SW MCLEOD 45.49N 110.23W
01/04/2015 M4.8 INCH PARK MT COCORAHS
0800 AM SNOW 2 NW SHERIDAN 44.81N 106.98W
01/04/2015 M5.5 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 9 WNW EKALAKA 45.94N 104.73W
01/04/2015 M4.5 INCH CARTER MT COCORAHS
0800 AM SNOW 25 SSE HYSHAM 45.94N 107.14W
01/04/2015 M1.5 INCH TREASURE MT CO-OP OBSERVER
0800 AM SNOW 2 NNE ROUNDUP 46.47N 108.52W
01/04/2015 M1.0 INCH MUSSELSHELL MT COCORAHS
0830 AM SNOW 5 E EMIGRANT 45.38N 110.64W
01/04/2015 M2.9 INCH PARK MT COCORAHS
0840 AM HEAVY SNOW 5 S BILLINGS 45.72N 108.52W
01/04/2015 M7.3 INCH YELLOWSTONE MT COCORAHS
0900 AM SNOW 1 NNE CLYDE PARK 45.89N 110.60W
01/04/2015 M3.0 INCH PARK MT CO-OP OBSERVER
0900 AM SNOW 4 SSE ROUNDUP 46.39N 108.52W
01/04/2015 M2.0 INCH MUSSELSHELL MT COCORAHS
0900 AM SNOW 10 SW RYEGATE 46.18N 109.36W
01/04/2015 M1.4 INCH GOLDEN VALLEY MT COCORAHS
0900 AM HEAVY SNOW 6 WSW PARK CITY 45.60N 109.03W
01/04/2015 M8.0 INCH STILLWATER MT COCORAHS
1117 AM SNOW 10 S ROUNDUP 46.36N 108.52W
01/04/2015 M1.0 INCH MUSSELSHELL MT TRAINED SPOTTER
1119 AM SNOW 2 ENE BURGESS JUNCTION 44.91N 107.16W
01/04/2015 M2.8 INCH SHERIDAN WY TRAINED SPOTTER
&&The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:21 AM MST | Winter Storm Warning | BYZ | Big Horn, Carbon, Golden Valley, Musselshell, Park, Rosebud and 4 more | 71 hr |
| Jan 4, 4:28 AM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 11 hr |
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.